Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

My dad is on plavix; suffered bang to head

01/29/2009

Question:

My father is on Plavix for stents in his heart (along with many other meds) for congestive heart failure and heart disease. Today he suffered a fall and banged his forehead pretty hard ("Saw stars") he has a minor scrape and lump, but will not go to the doctor to get a cat scan....my question is how much of a risk is he of internal bleeding/injury? I am worried sick. Please help

Answer:

While it is not possible to directly give specific medical advise in this forum, when there is head trauma and loss of consciousness there is increased concern. You should also watch for altered mental status, confusion, lethargy that may not develop for a couple hours or even days. Any symptoms such as headaches, confusion, lethargy, etc. should be cause for concern.  Anti-platelet drugs can increase the risk for bleeding, so your concern may be justified.

If there is any concern, I would suggest seeing his physician to get him evaluated.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University